MAUDE Adverse Event Report: SYNTHES ELMIRA VERTEBRAL SPACER-PR 8MMX22MM 13MM HEIGHT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

SYNTHES ELMIRA VERTEBRAL SPACER-PR 8MMX22MM 13MM HEIGHT; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 889.847
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Report was initially submitted on (b)(6) 2016.Advised by fda on august 14, 2020 to resubmit medwatch.Patient initials are (b)(6).Patient weight reported as (b)(6) kg.A device history record review was performed for the subject device lot.The review revealed no complaint related anomalies.The device history record shows this lot of 8mmx22mm vertebral spacer¿pr was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications at time of acceptance.No nonconforming reports were noted.The raw material met all dimensional and visual criteria at the time of release with no issues documented.The subject device has been received and is currently in the evaluation process.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It is reported during a posterior lumbar fusion procedure at l3-l4 and l4-l5, while surgeon was impacting the peek implant (vertebral spacer-pr) at l3-l4, the device shattered into approximately six (6) pieces.All the pieces were easily retrieved.Another peek implant was readily available and was used to complete the procedure successfully with no further harm to patient.The procedure was delayed approximately five (5) minutes due to this event.The patient reported to be doing well post-operatively.This is report 1 of 1 for (b)(4).

Brand Name
VERTEBRAL SPACER-PR 8MMX22MM 13MM HEIGHT
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY 14845
Manufacturer Contact
terry callahan
1302 wrights lane east
west chester, PA 19380
6107195000
MDR Report Key5673549
Report Number3003506883-2016-10086
Device Sequence Number3218690
Product Code MQP
UDI-Device Identifier10705034800363
UDI-Public(01)10705034800363(10)H078674
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K011037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number889.847
Device Catalogue Number889.847
Device Lot NumberH078674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2016
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2016
Supplement Date Received by Manufacturer05/09/2016
Initial Report FDA Received Date05/23/2016
Supplement Report FDA Received Date05/23/2016
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight88 KG